I am looking into getting Blephraplasty on my upper and lower eye lids. I am not sure what is causing the lower bags, they came so suddenly from an eye cream (Strivectin) that I only used 2 days, my eyes swelled up really big and after a few weeks when swelling went down I was left with bags under my eyes and heavy lids. I am wondering if the bags are caused from fat that had moved or if it could be a muscle? It has been 3 months and the bags are still there along with the eye lids drooping.
Used Strivectin, Now Have Bags Under Eyes. Are These Sudden Bags from Fat or Muscle That Has Moved?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Strivectin and Eye Creams can cause swelling due to allergic reaction but will not cause true "eye bags' due to protruding fat
Strivectin and other eye creams can cause swelling of the eyelids due to an allergic reaction or irritation of the skin caused by the cream.
True eye bags are caused by herniation or protrusion of the fat inside the eyelid pushing against the skin of the eyelid. This is part of a normal aging process and is not caused by skin creams.
The irritation of the eyelids caused by eye creams will go away after the cream is discontinued. True eye bags or puffy eyes caused by fat herniation will not.
Bags under eyes came after cream use
Not all lower eyelid bags are excess fatty tissues, as apears to be the case here. Swelling can also cause bags under the eyes but this is not something that can be removed with a lower eyelid surgery or Blepharoplasty. This is how I teach my eyelid surgery consults to tell the difference between lower eyelid swelling and fat. Take a look at your eyes in the early afternoon, when the typical swelling of sleep is gone, if you see bags under your eyes these are most likely fat and they should not get smaller throughout the rest of the day. Fat bags, of the eyelids, occur slowly over many months and years and do not show up suddenly...swelling does.
IMHO, it sounds like you may have had a tpoical alllergic reaction to the cream and you may want to foillow up with a dermatologist for localised treatment to decrease the swelling.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.